I have recently started taking suboxone and since I have had pretty severe panic attacks. Some one please help
14 Aug 2009
Panic attacks is not a stated side effect of Suboxone, but it may be causing it.
Since you have started taking Suboxone recently, you may be experiencing withdrawal symptoms (manifesting as panic attacks) due to dependence on another drug.
The link below has reviews from people who have used it. This may help. I would however suggest that you discuss your concerns with your doctor.
14 Aug 2009
Panic attacks can be a side effect of naloxone that's in the suboxone. About 15% of those I work with on suboxone react adversely to naloxone whether drs agree with those numbers or not.
If it's the naloxone you will be feeling other side effects as well, those similar to normal opiate detox. Anxiety, insomnia, restlessness, they can all be side effects of naloxone as if the subs are working you won't be in w/d at all.
If you go to the drugs.com forum, start a thread, I'll help you with getting your dr to switch you over to subutex and your entire experience will change. Your symptoms are pretty obvious. I know that I'm right.
Here's the link for how I base suggestions on sub therapy. Hope it helps. Let me know if you need help.
15 Aug 2009
That's a good question because I was wondering the same thing. I have been taking it for 6 months now and my anxiety has NEVER been this bad. I used to have a slight generalized anxiety with a more severe socialize anxiety and minor OCD. Now I seem to have a severe General anxiety with sever social anxiety and GOD AWFUL OCD. I don't know if it's getting off the drugs or getting on the subs.
19 Aug 2009
Please, please talk to your doctor about this. I was not taking alot of painkillers compared to the others in my suboxone group and I was given a bit too much suboxone at first. I cleared it with my doctor to take 1/2 of what he prescribed in the morning and 1/2 in the evening because I had a bad panic attack the second day of treatment. I also stopped taking tranquilizers at the same time and my drug counselor at the clinic said she felt that I was withdrawing from that as well. If you are not in group or individual counseling for abuse, I urge you to find a group. But please talk to your doctor and/or your counselor and don't just drop the dose. Might get you in more trouble. I bet you might still be feeling really bad and guilty about having to take the suboxone and that might be making the attacks worse. I'll pray for you because I definitely know how it feels.Please talk to the doc soon. Get better and kudos for all you have done! You have already taken the biggest step to get yourself better.
19 Aug 2009
Not that I know of?? Never happened to me before. I'm not too experienced with panic attacks; don't think ive ever had one? Im so sorry though! But every one's body chemstry make-up is different. I know
you are not supposed to take benzo's with suboxone (like xanax or vallum); however there are suboxone dr.s out there that will do it; despite the warnings. Call the suboxone helpline. (you can find it on their website; www.suboxone.com) they have nurses answering the phone 24-7 and are really nice.
24 Apr 2010
I won't go through all of the stories of how much or what I was on prior to
beginning suboxone treatment. I started suboxone 16mg per day. I felt ok the first month, but a little more nervous than usual. Then began the panic attacks. I had the first one lying in bed watching tv, completely stress free. I hyperventilated and was so freaked out I called an ambulance. The next day, I had another. I asked my doctor about it and he said there was no way that the suboxone was causing the attacks and prescribed me xanax. It helped at first but then nothing would help. I was having waking nightmares, trembling, feeling as if the bed underneath me were shaking. After a month of this, I said screw it and decided I was not going to take the suboxone anymore. Just like magic, all the panic attacks vanished. Becuase I didn't taper down, the withdrawals were terrible, worse than I have ever had.But it was worth it, I am now panic attack free. Since I have taken opiates for many years, I know it wasn't the Buprenorphine but the naloxone that were causing my panic attacks. So my advice is to either get off the suboxone immediately and bite the bullet or get on the subetex. However, if you choose the latter, you are merely prolonging your date with withdrawal. And I'm sure you know, the long you wait, the worst it is. Anyway, I just wanted to help you becuase I came here also with the same fears and doubts.
1 Aug 2010
First off, I'm somebody who's never had anxiety or panic attacks, until the last few weeks.I've been on suboxone for about 5 months (about 2-3 MG/day). At first I thought it was a miracle drug, but now all of a sudden my anxiety is through the roof. I'm also having panic attacks. My first panic attack, came while laying in bed one night. It was stress free and I was nearly asleep and out of nowhere it came on. It's awful! I'm tapering down now, and probably take about .5 MG/day, but the anxiety isn't gone. I'm supposed to be taking three 1MG Klonopin/day, but am only allowing myself to take one at night, before bed. I plan on quitting suboxone this coming weekend, so I'll see if the anxiety/panic attacks subside.
10 Aug 2010
I've been on low doses of subxone for 3 months but over the past 2 weeks, I can no longer drive on the Interstate. The fast traffic scares me to death. Traffic with traffic signals, no problem. My attacks start with my eyes going in and out of focus and find myself having to exit, ASAP. I'm in a clinical trial so I will gut it out until the trial in over in 3 months. How does yours start out?
- Suboxone Information for Consumers
- Suboxone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Suboxone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... not perscribe me benzos for my anxiety and panic attacks ... i mean thats the whole reason i am seeiing the guys or can he give them to me in low ...
2 answers • 12 Mar 2010
Afrin - can this cause panic attacks, had blood clots 2 yrs ago, could the panic attacks be related?
Been using afrin every night for years; one spray in each side. Anyway, I have had pretty servere panic attacks and shaking. I was wondering if it ...
3 answers • 12 May 2011
I am 59 and I'm going through a bad time with panic attacks. I hadn't had any for years, now they've started, again. That's the ...
3 answers • 8 Jul 2013